Flood, Calloway
- When
- March 28, 2:00 AM CST to 11:00 PM CST
- Where
- Calloway forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.950, -85.967
Heavy rain and thunderstorms on the 27th caused the east fork of the Clarks River to flood low-lying areas and some roadways. Just east of Benton, Kentucky Highway 1462 was blocked by high water from the river.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Heavy rain and thunderstorms on the 27th caused the east fork of the Clarks River to flood low-lying areas and some roadways. Just east of Benton, Kentucky Highway 1462 was blocked by high water from the river.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 27, 3:20 PM CST, 10 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 320 PM CST SUN MAR 27 2005 .DISCUSSION... SATELLITE INDICATED COPIOUS CLOUDINESS ACROSS THE FCST AREA AND MUCH OF THE MIDWEST AND SOUTH. 88D RADARS INDICATED TWO PRIMARY AREAS OF SHWS/TSTMS THIS AFTN. ONE AREA OF SHWS COVERING MUCH OF AR WAS ASSOCIATED WITH A VIGOROUS MID LEVEL LOW NOW OVER SRN AR/NRN LA. THE SECOND AREA OF SHWS AND SOME TSTMS COVERING MAINLY WRN TN/PART OF SERN MO/WRN KY WAS ASSOCIATED WITH UVVS PROVIDED BY THE LEFT EXIT REGION OF A 100KT 300MB JET JUST AHEAD OF THE 500MB LOW. MEANWHILE...THE 500MB LOW WAS BEGINNING TO CATCH UP WITH ITS ATTENDANT SFC LOW WHICH WAS NOW LOCATED IN NRN AL. AS THIS CONVERGENCE CONTINUES TO OCCUR OVERNIGHT...THE SFC LOW IS EXPECTED TO DEEPEN /IT IS HAPPENING ALREADY/...AS IT MOVES NE ACROSS ERN KY. MODEL INDICIES INDICATE ENUF INSTABILITY OVER THE KY PENNYRILE REGION FOR THUNDER FOR THE FIRST PART OF THE NIGHT. THIS IS SUPPORTED BY ONGOING LIGHTNING ACTIVITY IN WRN TN NW OF THE SFC LOW. FAVORITE MODEL FOR THE NEAR TERM PART OF THE FCST PACKAGE IS GFS...WHICH SEEMED TO INITIALIZE THE BEST...ESPECIALLY WITH THE POSITION OF THE SFC LOW THIS MORNING. THE PCPN SHIELD SHOULD EXPAND NORTH ACROSS THE FOUR STATE AREA THRU MIDNIGHT...WITH A SOMEWHAT LESSER CHC OF SIGNIFICANT PCPN NORTH OF A LINE FROM DUQUION TO FAIRFIELD IL. 3 HR FFG VALUES ARE GENERALLY IN EXCESS OF AN INCH...AND WE ARE EXPECTING TOTAL AMOUNTS WELL BELOW THAT IN SRN IL/SERN MO/SWRN IN AND UP TO A HALF INCH IN WRN KY BEFORE ITS ALL SAID AND DONE. AFTER MIDNIGHT AS THE SYSTEM PULLS AWAY...RAINFALL IS EXPECTED TO DIMINISH FROM WEST TO EAST WHILE SFC WINDS INCREASE TEMPORARILY AND BACK TO THE NW. BY MIDDAY MON...ALL PCPN WILL HAVE ENDED AND SKIES WILL BECOME MOSTLY SUNNY TO SUNNY. AFTER TODAYS HIGHS AROUND 50...TEMPS SHOULD REBOUND TO NEAR 60 ON MON...WITH WARMER TEMPS ON THE WAY THIS WEEK. THE 12Z ETA AND GFS ARE IN AGREEMENT FOR MONDAY NIGHT AND TUESDAY. WEAK SURFACE RIDGING WILL SHIFT EAST OF THE AREA...ALLOWING LOW LEVEL SOUTHERLY FLOW AND WARM ADVECTION TO DEVELOP ACROSS THE REGION. MEANWHILE AN UPPER LEVEL RIDGE PUSHES EASTWARD THROUGH THE REGION. ALL THIS SPELLS A BEAUTIFUL SPRING DAY WITH SUNNY SKIES AND HIGHS IN THE 70S AFTER A COOLISH START TO THE DAY. GENERALLY STAYED WITHIN THE RATHER TIGHT RANGE OF AVAILABLE TEMPERATURE GUIDANCE MONDAY NIGHT AND TUESDAY. LOOKING AT WEDNESDAY AND BEYOND...THE MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT IN DEVELOPING A MID/UPPER LEVEL TROUGH OR CLOSED LOW OVER THE CENTRAL PLAINS BY THURSDAY MORNING. DOWNSTREAM OF THIS...THE QUAD STATE WILL BE IN ACTIVE SOUTHWEST FLOW ALOFT. ALL OF THE MODELS BRING A SIGNIFICANT TROUGH ALOFT EASTWARD THROUGH THE REGION BY THURSDAY OR FRIDAY...BUT DIFFER IN THE DETAILS. HAVE DECIDED TO FOLLOW HPCS BEST GUESS IN A MORE SOUTHERN TRACK OF THE PRIMARY SURFACE SYSTEM. THERE WILL BE A SLIGHT CHANCE OF CONVECTION AS EARLY AS WEDNESDAY AFTERNOON IN THE FAR NORTHERN ZONES AS A WEAK FRONT SAGS TOWARD THE AREA. THE CONVECTIVE POTENTIAL WILL INCREASE THROUGHOUT THE QUAD STATE WEDNESDAY NIGHT AND THURSDAY...AS AN INVERTED TROUGH/WEAK COLD FRONT DEVELOPS ACROSS THE REGION...AND THE PRIMARY MID/UPPER LEVEL TROUGH/LOW APPROACHES THE QUAD STATE. LATER THURSDAY THROUGH FRIDAY...WITH THE SURFACE SYSTEM WELL SOUTHEAST OF THE QUAD STATE...THERE WILL BE SMALL CHANCES OF SHOWERS OR LIGHT RAIN TIED TO THE UPPER TROUGH. THE SYSTEM SHOULD BE EAST OF THE REGION BY FRIDAY EVENING...ALLOWING FOR A NICE CLEARING TREND FOR NEXT WEEKEND. THERE STILL IS NO SIGN OF ANY COLD SURFACE HIGH...SO TEMPERATURES WILL REMAIN RELATIVELY MILD THROUGH THE FORECAST. TEMPERATURES WILL BE BELOW NORMAL FRIDAY...WITH CLOUDS AND THE COLD CORE OF THE SYSTEM OVERHEAD. HOWEVER...HIGHS SHOULD REBOUND INTO THE 60S SATURDAY...AND POSSIBLY THE 70S AGAIN FOR NEXT SUNDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. && DB/DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 845 PM CST SUN MAR 27 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-281100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 845 PM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...REMAINDER OF TONIGHT THE ISOLATED THUNDERSTORM THREAT HAS DIMINISHED AND SHIFTED TO PRIMARILY A LOCALLY HEAVY RAIN THREAT. GUSTY WINDS TO 30 MPH ARE STILL POSSIBLE AS LOW PRESSURE MOVES JUST SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE QUAD STATE WEDNESDAY NIGHT AND THURSDAY. THE STORMS COULD BE STRONG...DEPENDING ON THE SPEED AND TRACK OF THE PARENT STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1043 PM CST SUN MAR 27 2005 ILZ083-086-087-089>091-093-094-INZ081-082-085>088-KYZ001>022-MOZ112- 280800- BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-FULTON KY-GALLATIN IL-GIBSON IN-GRAVES KY- HARDIN IL-HENDERSON KY-HICKMAN KY-HOPKINS KY-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-PIKE IN-POPE IL-POSEY IN-PULASKI IL- SALINE IL-SPENCER IN-TODD KY-TRIGG KY-UNION KY-VANDERBURGH IN- WARRICK IN-WEBSTER KY-WHITE IL- 1043 PM CST (1143 PM EST) SUN MAR 27 2005 ...GUSTY WINDS COULD DOWN SOME TREES TONIGHT... HEAVY EARLY NIGHT RAINS WILL BE FOLLOWED BY GUSTY WINDS FOR THE NEXT SEVERAL HOURS AS AN AREA OF LOW PRESSURE LIFTS NORTH AND DEEPENS. THIS INCOMING AND DEEPENING LOW WILL CREATE GRADIENT WINDS WITH OCCASIONAL GUSTS THAT MIGHT EVEN DOWN TREES IN ISOLATED LOCALES... ESPECIALLY GIVEN THE WET GROUND CONDITIONS FROM HEAVY RAINS. WINDS WILL AVERAGE IN THE 15 TO 25 MPH RANGE BUT GUSTS MAY BE AS HIGH AS 35 OR 40 MPH IN ISOLATED LOCALES. STILL WITH WET GROUND CONDITIONS...A FEW TREES COULD FALL WITH JUST THE RIGHT GUST. VEHICLES WILL ALSO HAVE A HARDER TIME NAVIGATING WITH THE GUSTY WINDS...AS WELL AS THE CONTINUATION OF PONDING OF WATER ON ROADWAYS WHERE HEAVY RAINS HAVE FALLEN. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1147 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG 11 SE MURRAY 36.50N 88.18W
03/27/2005 CALLOWAY KY EMERGENCY MNGR
DAMAGE TO 25-30 PERCENT OF TRAILERS AT LAKEVIEW COTTAGE
RV TRAILER PARK OFF OF KLINE ROAD. PRIMARY DAMAGE DUE TO
FALLEN TREES FROM STRAIGHT LINE WINDS. SOME DAMAGE DUE TO
CARPORTS AND TOOL SHEDS STRIKING TRAILERS. TWO TRAILERS
APPARENTLY KNOCKED OFF BLOCK FOUNDATION. TREES ALSO
KNOCKED DOWN POWER LINES IN AREA. EMERGENCY MANAGER
REPORTED 1 INCH HAIL UP TO 4 INCHES DEEP STILL EVIDENT 40
MIN. AFTER STORM. REPORT FROM CALLOWAY COUNTY EMERGENCY
MANAGEMENT OFFICE. NOTE...APPROX. 100 TRAILERS IN PARK.
&&
SMITHThe national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442134, 5442135.